So the trimethoprim didn't work.......A couple of weeks ago I think I literally reached my lowest point. My acne was awful, it was obvious that yet another treatment had failed and I had just had enough (other things were going wrong in my life too which added to my unhappiness). My aunt (who has been v.supportive through my acne battle, as she was a long-term acne sufferer herself) booked me an appointment with a beautician that she uses to have a facial designed to help reduce the severity of acne. The beautician did various treatments including that light treatment thing kills the bacteria that can lead to acne (I can't remember what its called but I had heard of it before). When I came out my skin looked v.red and pretty awful but it did look better the next morning when I woke up. The treatment helped reduce the size of some of the massive cysts I had been unable to shift. My skin was still terrible, but for about two weeks after that it was slightly better than it had been previously, which was a massive releif. It wasn't a long term fix but it can help a little when ur skin is at its worst.
Anyway. I went back to the doctors this week, they have perscribed me dianette......which they have said is pretty much my last resort before accutane. I am pretty scared as I have heard a lot of bad things about dianette...but then I think I have heard even more bad things about accutane....so I will give it a go!
It was strange though, talking to the beautician really did get me thinking about whether my acne was hormone related. I have been on the pill before for contraceptive reasons at a time when my skin wasn't that bad. At that time the docs put me on yasmin as they knew I had had skin issues before. I had no issues with yasmin, it didn't seem to change my skin at all....my skin was pretty fine when I went on it and stayed pretty fine the time I was on it. Then the docs told me they wanted to move me on to a lower risk pill so they put me on marvelon, initially this seemed fine but after a while it really began to screw with my moods and it gave me thread veins on my legs! So I came off it. Well anyway it wasn't that long after that that my skin started to get worse and since then it has just gone downhill. Part of me thinks, considering this, that maybe the marvelon created a hormone inbalance in my body that has not yet been rectified? That could explain why I have experienced spots that are far worse than the spots I ever had before..... So maybe a hormone altering treatment like dianette will be the solution? or maybe it will just screw with my hormones more and just make it all worse.....I can't bear that thought.
Part of me wishes they had put me on Yasmin again.....I would be less scared of going on Yasmin as I had no issues with it the first time around....but then its not meant to be as effective as Dianette.
Has anyone on here been on both of these pills? If so let me know your experiences on them! I don't really wana stay on Dianette in the long-term and I am not sure the docs would let me anyway as has been linked with causing severe depression! Ideally, if this treatment actually works, I would like to move on to Yasmin as more of a long term solution.
Well I have only been on it a week so far so obviously no change yet....but lets hope this works without any horrible side effects!
- 0 comments
- 285 views